West Virginia, 2019Flood in West Virginia, March 22, 2019
March 22, 2019 · NWS LWX · 1 event in 1 county or zone
A coastal low formed along the North Carolina coast and tracked northward toward the Delmarva on the 21st. Heavy rainfall spread northward in advance of the low and then wrapped around the backside of the low as it tracked further north.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A coastal low formed along the North Carolina coast and tracked northward toward the Delmarva on the 21st. Heavy rainfall spread northward in advance of the low and then wrapped around the backside of the low as it tracked further north. Prolonged moderate to heavy rainfall resulted in one to three inches of rain across portions of West Virginia, leading to isolated instances of flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 21, 9:31 PM EST, 4 hours 54 minutes earlier.
Area forecast discussion, Mar 21, 9:31 PM EST, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1031 PM EDT Thu Mar 21 2019
.SYNOPSIS...
Low pressure will intensify as it moves off to the northeast
tonight through Friday night. High pressure will return for the
weekend. Low pressure may impact the area early next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
1030pm: Have let the Flood Watch drop, and letting Flood
Warnings speak for themselves. Many roads are flooded and closed
across the area, with flooding persisting overnight as excess
rain runs off.
Previous discussion:
Low pressure currently over lower Maryland portion of the
Chesapeake Bay as of early this evening, lifting northeastward
while intensifying. Northwest winds have increased on the
backside of the low, gusting over 30 MPH over northern Virginia
into central Maryland, and this will continue into the first
part of the overnight as rain gradually lifts out.
Many areas across central and northern Virginia into north-
central Maryland (including parts of the DC metro) have seen
creeks come up out of their banks resulting in minor flooding.
Residual runoff issues will likely linger through much of the
night. A few trees may be toppled due to the saturated ground.
Intermittent snow showers are likely along the Allegheny Front
overnight as northwest flow increases.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
The shortwave trough axis will be crossing the area Friday, bringing
multiple concerns: winds across the area, accumulating upslope snow,
and scattered showers areawide. On the first two, forecast skill not
the best; Advisories possible on either but would rather not make
those decisions at this time. Have higher confidence on upslope snow
than winds. Scattered showers in vicinity of the trough also highly
likely. Would not rule out graupel given modest CAPE in forecast
soundings.
Breezy conditions will continue Friday night and Saturday as trough
axis exits. However skies will clear outside of the Appalachians.
Scattered snow showers should continue into at least Friday evening
until inversion heights lower.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
High pressure will slowly move out of our region on Sunday as a
upper level trough moves southward into great lakes region. Winds
will become southerly as the high pressure shifts off of the coast
late Sunday into Monday. The upper level trough will move to our
north on Monday but a shortwave associated this trough will dig down
into our region on Monday. A surface low associated with shortwave
will pass through our area on Monday along with its associated
frontal boundary. Precipitation on Monday in most areas is expected
to start off as rain and finish off with a chance for wintry mix
toward the end of the event Monday evening. There still remains a
lot of uncertainty as the exact track of the surface low will
determine how much cold air moves into our region while
precipitation is still occurring. Precipitation is expected to fully
move out of our region by the mid morning periods on Tuesday.
High pressure will build into our region on Tuesday and linger
through the later parts of next week. Winds will become northerly
behind the frontal passage and linger through Wednesday. Another
chilly air mass will build into the region next week with daytime
temperatures hovering in the 40 and overnight temperatures in the
30s.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
IFR lifting as low pressure begins to pull northeastward while
intensifying. Northwest winds in its wake could gust 25 to 30
knots overnight while CIGs continue to lift.
High pressure will be building from the west by late Friday and
will remain in control through Saturday. VFR conditions are
expected over the terminals Friday and Saturday. A tight
pressure gradient will cause a gradual increase in the winds on
Friday, with highest gusts expected late Friday afternoon into
Friday night. Gusts of around 40 knots possible. Winds will be
on the decrease on Saturday, gusting between 25 and 35 knots in
the morning and receding into the teens by Saturday evening.
On Sunday, VFR conditions expected as high pressure slowly moves off
shore and skies remain mostly clear. Winds will be out south to
southeasterly.
Monday, a cold front will pass through the region. Rain will be
likely with subVFR conditions likely.
&&
.MARINE...
Low pressure over lower MD Chesapeake as of early this evening,
lifting northeastward and intensifying. NW flow on the backside
of low pressure resulting resulting in at least intermittent
gale force gusts overnight. Gale Warning now in effect from
tonight through 6 AM Saturday. A reinforcing trough axis will
provide a better, deeply mixed environment Friday. Gale Warnings
remain in effect Friday and Friday night. Gusty showers
possible Friday afternoon. Likely will need Small Craft
Advisories Saturday.
On Sunday, winds will be 10 to 15 knots out of the south. At this
time Small Craft Advisories aren't expected.
Monday, a cold front will move through the region. Winds could peak
over 18 knots especially Monday night into Tuesday. Small Craft
Advisories may be needed.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Coastal Flood Advisory until 2 AM EDT Friday for DCZ001.
MD...None.
VA...Winter Weather Advisory from 6 AM to 9 PM EDT Friday for
VAZ503.
WV...Winter Weather Advisory from 6 AM to 9 PM EDT Friday for
WVZ501-503-505.
MARINE...Gale Warning until 6 AM EDT Saturday for ANZ530>543.
&&
SYNOPSIS...HTS
NEAR TERM...HTS/DHOF
SHORT TERM...HTS
LONG TERM...JMG
AVIATION...IMR/DHOF/JMG
MARINE...HTS/DHOF/JMGHazardous weather outlook, Mar 21, 9:30 PM EST, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1030 PM EDT Thu Mar 21 2019
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-230230-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1030 PM EDT Thu Mar 21 2019
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.
.DAY ONE...Tonight
Flood Warnings remain in effect for much of the area overnight.
Please avoid any closed or flooded roads, and refer to the latest
warnings for further details.
A Gale Warning is in effect for the waters tonight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Strong northwest winds may gust around 50 mph resulting in
isolated wind damage Friday afternoon through Saturday morning.
The Gale Warning goes through Friday night, and may need to be
extended into Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-230230-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1030 PM EDT Thu Mar 21 2019
This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.
.DAY ONE...Tonight
Flood Warnings remain in effect for much of the area overnight.
Please avoid any closed or flooded roads, and refer to the latest
warnings for further details.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Mainstem river flooding is likely Friday into Saturday,
especially along the Potomac River Basin.
Strong northwest winds may gust to around 50 mph resulting in
isolated wind damage Friday afternoon through Saturday morning.
A Winter Weather Advisory is in effect Friday for much of the
Allegheny Front.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
DHOF
In the hours before
Local storm report, Mar 21, 9:46 PM EST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1046 PM EDT THU MAR 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM FLOOD 2 E PARK MILLS 39.30N 77.37W
03/21/2019 FREDERICK MD LAW ENFORCEMENT
VEHICLE STRANDED IN HIGH WATER IN THE 2200 BLOCK OF
THURSTON ROAD.
&&
EVENT NUMBER LWX1904012
DHLocal storm report, Mar 21, 9:48 PM EST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1048 PM EDT THU MAR 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLOOD BRUCEVILLE 39.61N 77.24W
03/21/2019 CARROLL MD MESONET
MINOR FLOODING ON BIG PIPE CREEK AT BRUCEVILLE.
&&
EVENT NUMBER LWX1904013
DHLocal storm report, Mar 21, 9:50 PM EST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1050 PM EDT THU MAR 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLOOD NOKESVILLE 38.70N 77.58W
03/21/2019 PRINCE WILLIAM VA FIRE DEPT/RESCUE
MANY ROADS CLOSED IN THE NOKESVILLE AREA.
&&
EVENT NUMBER LWX1904014
DHLocal storm report, Mar 21, 9:55 PM EST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1055 PM EDT THU MAR 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM FLOOD 2 NE GLENDOWER 37.86N 78.51W
03/21/2019 ALBEMARLE VA TRAINED SPOTTER
SPOTTER REPORTED ANKLE DEEP WATER.
0132 PM SNOW 1 NNW IDA 38.60N 78.43W
03/21/2019 E1.3 INCH PAGE VA TRAINED SPOTTER
0200 PM SNOW 1 NNW STUARTS DRAFT 38.04N 79.04W
03/21/2019 M0.3 INCH AUGUSTA VA TRAINED SPOTTER
0202 PM FLOOD ETLAN 38.53N 78.27W
03/21/2019 MADISON VA DEPT OF HIGHWAYS
EMMETT RD. CLOSED DUE TO FLOODING BETWEEN ETLAN RD. AND
CHAMPE PLAIN RD.
0202 PM FLOOD 2 W TWYMANS MILL 38.32N 78.21W
03/21/2019 MADISON VA DEPT OF HIGHWAYS
LOST MOUNTAIN RD. CLOSED DUE TO FLOODING BETWEEN ORANGE
RD. AND ELLY RD.
0202 PM FLOOD 1 ENE FORDSVILLE 38.41N 78.10W
03/21/2019 CULPEPER VA DEPT OF HIGHWAYS
WAYLANDS MILL RD. CLOSED DUE TO FLOODING BETWEEN LEON
RD. AND KIRTLEY TRL ALONG CROOKED RUN
0208 PM FLOOD 3 SSE BURR HILL 38.31N 77.85W
03/21/2019 ORANGE VA DEPT OF HIGHWAYS
RT 602 CLOSED DUE TO FLOODING BETWEEN ZOAR RD. AND BURR
HILL RD.
0208 PM FLOOD 1 SW EVERONA 38.29N 77.98W
03/21/2019 ORANGE VA DEPT OF HIGHWAYS
VA ROUTE 666 FLOODED BETWEEN VA ROUTE 617 AND VA ROUTE
627
0208 PM FLOOD 2 ENE MADISON RUN 38.21N 78.09W
03/21/2019 ORANGE VA DEPT OF HIGHWAYS
VA ROUTE 637 CLOSED DUE TO FLOODING BETWEEN VA ROUTE
612 AND VA ROUTE 688
0208 PM FLOOD 2 WNW ORANGE 38.25N 78.14W
03/21/2019 ORANGE VA DEPT OF HIGHWAYS
VA ROUTE 635 CLOSED DUE TO FLOODING BETWEEN
CONSTITUTION HWY AND VA ROUTE 633
0215 PM SNOW 1 SSW NEWPORT 38.56N 78.61W
03/21/2019 E0.5 INCH PAGE VA PUBLIC
0248 PM SNOW 1 SW IDA 38.58N 78.43W
03/21/2019 E0.5 INCH PAGE VA TRAINED SPOTTER
0251 PM SNOW 2 WSW PANORAMA 38.65N 78.36W
03/21/2019 E0.2 INCH PAGE VA TRAINED SPOTTER
0300 PM SNOW 3 ENE ROCKY BAR 38.36N 78.65W
03/21/2019 E0.1 INCH ROCKINGHAM VA TRAINED SPOTTER
0324 PM FLOOD REMINGTON 38.53N 77.80W
03/21/2019 FAUQUIER VA DEPT OF HIGHWAYS
REMINGTON RD. IS CLOSED DUE TO FLOODING NEAR THE
INTERSECTION WITH N FRANKLIN ST. IN REMINGTON, WHERE THE
ROAD CROSSES OVER TINPOT RUN.
0330 PM SNOW 2 ESE SWIFT RUN 38.36N 78.55W
03/21/2019 E6.0 INCH ROCKINGHAM VA DEPT OF HIGHWAYS
0335 PM FLOOD 2 NNE GLENDOWER 37.86N 78.53W
03/21/2019 ALBEMARLE VA DEPT OF HIGHWAYS
COLES ROLLING RD. CLOSED DUE TO FLOODING BETWEEN
GLENDOWER RD. AND BELHEIM RD.
0335 PM FLOOD GLENDOWER 37.84N 78.54W
03/21/2019 ALBEMARLE VA DEPT OF HIGHWAYS
DYERS MILL LN. FLOODED WHERE IT CROSSES OVER TOTIER
CREEK
0335 PM FLOOD 2 N STONY POINT 38.15N 78.37W
03/21/2019 ALBEMARLE VA DEPT OF HIGHWAYS
GILBERT STATION RD. CLOSED DUE TO FLOODING BETWEEN
BUMLEY STATION RD. AND EMERALD LAKE RD.
0335 PM FLOOD 2 N CROZET 38.10N 78.69W
03/21/2019 ALBEMARLE VA DEPT OF HIGHWAYS
BEARWOOD RD. CLOSED DUE TO FLOODING ALONG BEAVER CREEK.
0345 PM SNOW 3 NW WINTERGREEN 37.92N 78.94W
03/21/2019 M8.0 INCH NELSON VA PUBLIC
0412 PM FLOOD 3 SSW RESTON 38.91N 77.36W
03/21/2019 FAIRFAX VA DEPT OF HIGHWAYS
FOX MILL RD. CLOSED DUE TO FLOODING NEAR FOLKSTONE DR.
0422 PM FLOOD ASHBURN 39.04N 77.48W
03/21/2019 LOUDOUN VA DEPT OF HIGHWAYS
MULTIPLE REPORTS OF FLOODED ROADWAYS THROUGHOUT LOUDOUN
COUNTY.
0432 PM FLOOD 1 W TRIANGLE 38.55N 77.33W
03/21/2019 PRINCE WILLIAM VA DEPT OF HIGHWAYS
OLD TRIANGLE RD. CLOSED DUE TO FLOODING NEAR
INTERSECTION WITH POST ST.
0459 PM SNOW 3 N SKYLAND 38.63N 78.37W
03/21/2019 M2.0 INCH PAGE VA PARK SRVC
SHENANDOAH NP HQ - 1100 FEET AMSL
0500 PM FLOOD BRISTOW 38.75N 77.56W
03/21/2019 PRINCE WILLIAM VA MESONET
BROAD RUN AT BRISTOW REACHED FLOOD STAGE OF 9.5 FEET.
0510 PM FLOOD 3 WSW WOOLSEY 38.86N 77.69W
03/21/2019 PRINCE WILLIAM VA DEPT OF HIGHWAYS
ANTIOCH RD. CLOSED NEAR THE INTERSECTION WITH WATERFALL
RD.
0540 PM FLOOD LOCUST DALE 38.33N 78.10W
03/21/2019 MADISON VA MESONET
ROBINSON RIVER AT LOCUST DALE REACHED FLOOD STAGE OF
11.0 FEET.
0542 PM FLOOD 3 SSE CHANTILLY 38.84N 77.40W
03/21/2019 FAIRFAX VA BROADCAST MEDIA
US-29 LEE HIGHWAY CLOSED DUE TO FLOODING NEAR VA-645
CLIFTON ROAD/STRINGFELLOW ROAD.
0546 PM FLOOD 1 SW WOLF TRAP 38.93N 77.31W
03/21/2019 FAIRFAX VA DEPT OF HIGHWAYS
HUNTER MILL RD. CLOSED DUE TO FLOODING NEAR DIFFICULT
RUN
0549 PM FLOOD DAWSONVILLE 39.13N 77.34W
03/21/2019 MONTGOMERY MD MESONET
SENECA CREEK AT DAWSONVILLE REACHED FLOOD STAGE OF 7.5
FEET.
0610 PM FLOOD WATERFORD 39.19N 77.62W
03/21/2019 LOUDOUN VA MESONET
CATOCTIN CREEK AT WATERFORD EXCEEDED FLOOD STAGE OF 8.0
FEET.
0610 PM FLOOD ROCK CREEK - SHERRILL D 38.97N 77.04W
03/21/2019 DISTRICT OF COLUMB DC MESONET
ROCK CREEK AT SHERRIL DRIVE REACHED FLOOD STAGE OF 7.0
FEET.
0657 PM FLOOD MANASSAS PARK 38.80N 77.45W
03/21/2019 FAIRFAX VA MESONET
BULL RUN AT MANASSAS PARK REACHED FLOOD STAGE OF 12.0
FEET.
0714 PM FLOOD 1 NE BROOKEVILLE 39.19N 77.04W
03/21/2019 MONTGOMERY MD 911 CALL CENTER
FLOODING ON BRIGHTON DAM RD. NEAR HAWLINGS RIVER
0717 PM FLOOD BROOKEVILLE 39.18N 77.06W
03/21/2019 MONTGOMERY MD 911 CALL CENTER
FLOODING NEAR THE INTERSECTION OF BROOKEVILLE RD. AND
GEORGIA AVE.
0717 PM FLOOD 1 W ROUND HILL 39.14N 77.80W
03/21/2019 LOUDOUN VA PUBLIC
VA-712 SCOTLAND HEIGHTS ROAD IMPASSABLE DUE TO HIGH
WATER FLOWING OVER THE ROAD NEAR FLINT FARM DRIVE.
0718 PM FLOOD 2 S DAMASCUS 39.25N 77.20W
03/21/2019 MONTGOMERY MD 911 CALL CENTER
FLOODING ON LOG HOUSE RD. NEAR MAGRUDER BRANCH
0727 PM SNOW 1 SW IDA 38.58N 78.43W
03/21/2019 M2.1 INCH PAGE VA TRAINED SPOTTER
0741 PM FLOOD 1 SSW SILVER SPRING 38.99N 77.06W
03/21/2019 MONTGOMERY MD EMERGENCY MNGR
BEACH DRIVE CLOSED BETWEEN MD-410 EAST-WEST HIGHWAY AND
THE DC LINE DUE TO FLOODING.
0845 PM FLOOD 2 NE ADEN 38.68N 77.51W
03/21/2019 PRINCE WILLIAM VA EMERGENCY MNGR
OLD CHURCH RD. CLOSED DUE TO FLOODING WHERE ROAD
CROSSES SLATE RUN.
0845 PM FLOOD 3 SW MANASSAS 38.72N 77.53W
03/21/2019 PRINCE WILLIAM VA EMERGENCY MNGR
PIPER LANE CLOSED DUE TO FLOODING NEAR MANASSAS
REGIONAL AIRPORT
0900 PM FLOOD TAYLORSTOWN 39.26N 77.58W
03/21/2019 LOUDOUN VA MESONET
CATOCTIN CREEK AT TAYLORSTOWN REACHED FLOOD STAGE OF
12.0 FEET.
0902 PM FLOOD CATLETT 38.64N 77.63W
03/21/2019 FAUQUIER VA MESONET
CEDAR RUN AT CATLETT REACHED FLOOD STAGE OF 12.0 FEET.
0915 PM FLOOD BRUCEVILLE 39.61N 77.24W
03/21/2019 CARROLL MD MESONET
MINOR FLOODING ON BIG PIPE CREEK AT BRUCEVILLE.
0938 PM FLOOD 2 W TOWSON 39.40N 76.65W
03/21/2019 BALTIMORE MD EMERGENCY MNGR
FLOODING OCCURRING IN THE AREA OF RUXTON RD. AND CIRCLE
RD. TWO VEHICLES STRANDED IN HIGH WATER.
0947 PM FLOOD 2 NNW PIKESVILLE 39.41N 76.71W
03/21/2019 BALTIMORE MD EMERGENCY MNGR
FOODED ROADWAY NEAR THE INTERSECTION OF STEVENSON RD.
AND HILLSIDE RD.
0949 PM FLOOD 2 SSE ROSSVILLE 39.33N 76.47W
03/21/2019 BALTIMORE MD EMERGENCY MNGR
FLOODED ROADWAY NEAR THE INTERSECTION OF GOLDEN RING
RD. AND OREMS RD.
0956 PM FLOOD 6 NNW COCKEYSVILLE 39.56N 76.66W
03/21/2019 BALTIMORE MD EMERGENCY MNGR
FLOODING REPORTED NEAR THE INTERSECTION OF COLD BOTTOM
RD. AND YORK RD.
0957 PM FLOOD 4 WNW BROOKLANDVILLE 39.44N 76.73W
03/21/2019 BALTIMORE MD EMERGENCY MNGR
FLOODING REPORTED NEAR THE INTERSECTION OF CAVES RD.
AND PARK HEIGHTS AVE.
1000 PM FLOOD NOKESVILLE 38.70N 77.58W
03/21/2019 PRINCE WILLIAM VA FIRE DEPT/RESCUE
MANY ROADS CLOSED IN THE NOKESVILLE AREA.
1040 PM FLOOD 2 E PARK MILLS 39.30N 77.37W
03/21/2019 FREDERICK MD LAW ENFORCEMENT
VEHICLE STRANDED IN HIGH WATER IN THE 2200 BLOCK OF
THURSTON ROAD.
&&
EVENT NUMBER LWX1903978 LWX1903965 LWX1903969 LWX1903972 LWX1903973
LWX1903975 LWX1903963 LWX1903964 LWX1903967 LWX1903968 LWX1903966
LWX1903970 LWX1903971 LWX1903974 LWX1903983 LWX1903977 LWX1903979
LWX1903980 LWX1903981 LWX1903982 LWX1903976 LWX1903988 LWX1903987
LWX1903985 LWX1903984 LWX1903992 LWX1903986 LWX1903994 LWX1903995
LWX1903989 LWX1903993 LWX1903990 LWX1903991 LWX1904005 LWX1903996
LWX1903997 LWX1903999 LWX1903998 LWX1904000 LWX1904001 LWX1904002
LWX1904003 LWX1904007 LWX1904009 LWX1904013 LWX1904004 LWX1904006
LWX1904008 LWX1904010 LWX1904011 LWX1904014 LWX1904012
DHLocal storm report, Mar 21, 11:26 PM EST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1226 AM EDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM FLOOD 1 NNE FORT HOWARD 39.22N 76.44W
03/22/2019 BALTIMORE MD TRAINED SPOTTER
WATER FLOWING OVER NURSERY ROAD FROM HOLLY CREEK NEAR
THE INTERECTION OF BALTIMORE/ANNAPOLIS BOULEVARD
&&
EVENT NUMBER LWX1904015
MMLocal storm report, Mar 21, 11:27 PM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1227 AM EDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM FLOOD 1 NNE FORT HOWARD 39.22N 76.44W
03/22/2019 BALTIMORE MD TRAINED SPOTTER
WATER FLOWING OVER NURSERY ROAD FROM HOLLY CREEK NEAR
THE INTERSECTION OF BALTIMORE/ANNAPOLIS BOULEVARD
&&
CORRECTED REMARKS
EVENT NUMBER LWX1904015
MMFlood, Berkeley
- When
- March 22, 2:25 AM EST to 9:10 PM EST
- Where
- Berkeley County, 0.2 mi WSW of Blairton to 0.93 mi ESE of (Mrb)shepherd Fld Mr
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.449, -77.923
The river gage on the Opequon Creek at Martinsburg exceeded the 10 foot flood stage during the indicated period. Water covered backyards of homes on Bowers Road (County Road 1/1), as well as the stream access point at the Van Metre Ford Pedestrian Bridge. Douglas Grove Road (County Road 9/16) was flooded and impassible. Water also approached Golf Course Road (County Road 36) and Grapevine Road (County Road 9/14). The peak level of 12.07 feet occurred at 2:15 PM.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in New York, March 22 to 23, 20191 death · 11 events
- Sneakerwave in California, March 22, 20191 death · 1 event
- Winter Storm and Winter Weather in Vermont, March 22 to 23, 2019$235,000 · 16 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, March 22, 201951 kt wind · 57 events
- Winter Storm and Winter Weather in New York, March 22 to 23, 2019$70,000 · 9 events
- Flood in North Dakota, March 22 to 24, 2019$70,000 · 1 event
- Tornadoes and Flood in Texas, March 22, 20192.75 in hail · 34 events
- Flooding in South Dakota, March 22 to 31, 201926 events
- High Wind in Virginia, March 22, 2019$17,000 · 52 kt wind · 3 events
- Avalanche and Winter Weather in California, March 22 to 23, 20191 injured · 3 events
- High Surf in Hawaii, March 22 to 23, 201911 events
- Damaging Winds in Virginia, March 22, 201951 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 813549.